MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S
Model Number THROMBOREL S
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that the laboratory did not enter the international sensitivity index (isi) for the thromborel s reagent when they inserted reagent lot: 568123 on their sysmex cs-2500 system.Therefore, the system interpreted the isi as 0.As the prothrombin time (pt) international normalized ratio (inr) is calculated using the isi value, 21 patient samples that were processed for pt inr using this reagent lot incorrectly recovered as 1.00.Of these patients, the customer indicated that a patient received enoxaparin sodium injections after the incorrect result was released, and another patient had a change in dosage of xarelto and warfarin and experienced discomfort after the incorrect result was released.Three days later, the customer realized that the isi was not entered, after which they recalculated the inr results of the affected patients.The recalculated inr results were reported, as the correct results, to the physician(s).The physician(s) adjusted the patients' prescriptions after the correct inr results were released and reported that there was no clinical impact to the patients.There are no known reports of adverse health consequences due to this event.Statements and actions attributed to the customer are derived from information submitted to the siemens complaint handling system and have not been verified.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).The customer indicated that they did not insert the international sensitivity index (isi) after changing to a new thromborel s reagent lot.Additionally, the customer did not follow the instructions for use, which indicates the following: two levels of quality control material (normal and pathological range) have to be measured at start of the test run, with each calibration, upon reagent vial changes and at least every eight hours on each day of testing.The customer reported prothrombin time (pt) international normalized ratio (inr) results of 1.00 for 21 patient samples although the respective prothrombin time (pt) and prothrombin time percent (pt%) results were different.Siemens determined that the laboratory did not follow good laboratory practice (glp).The laboratory did not run quality controls (qc) after changing a reagent lot, both before and after the patient samples were run.Additionally, the laboratory did not resolve pathological prothrombin time (pt) and prothrombin time percent (pt%) results against the normal inr interpretation obtained for the patients.Furthermore, the laboratory did not appear to have quality assessments in place (such as a delta check, longitudinal check and transversal check) prior to releasing the incorrect results.Therefore, the cause of the event is use error.The reagent is performing according to specifications.No further evaluation of this device is required.

Brand Name
THROMBOREL S
Common Device Name
THROMBOREL S
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM   D-35041
Manufacturer Contact
christopher aebig
511 benedict ave
tarrytown, NY 10591
9144153450
MDR Report Key16524721
Report Number9610806-2023-00007
Device Sequence Number17785033
Product Code GJS
UDI-Device Identifier00842768011337
UDI-Public00842768011337
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model NumberTHROMBOREL S
Device Catalogue Number10446445
Device Lot Number568123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Initial Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown